MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE
Model Number 48360W-08
Medical Device Problem Codes Failure to Fire (2610); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the customer reported a defective sureform white staple reload as it was jammed (3rd load).The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The white sureform 60 reload was analyzed and found to have lodged staples wedged in the knife track.The staples were removed and there were 3 staples confirmed.There was also cartridge damage, and the blade appears to be jammed within the knife track.The blade appears to be wedged into the knife track/cartridge.There was no material missing as a result.Isi also received the sureform 60 stapler to perform failure analysis.There was no reported complaint against this part.The instrument was returned with the reload attached and it could not be removed for testing.There were no failures reported in the logs for this instrument.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20394342
Report Number2955842-2024-20108
Device Sequence Number6596917
Product Code GDW
UDI-Device Identifier10886874113827
UDI-Public(01)10886874113827(10)N/A
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360W-08
Device Catalogue Number48360W
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2024
Initial Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose